Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 176, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 5, 2006, 7:37 PM CDT for Bexar County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 7:37 PM CDT (00:37 UTC)
- Expired
- May 5, 2006, 8:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:40 PM CDT | HAIL 1 | Leon Valley, TX | HUEBNER AND EVERS. MARBLE TO QUARTER SIZE HAIL COVERING THE GROUND. |
| May 5, 7:45 PM CDT | HAIL 0.75 | Leon Valley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2991 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 060036
SVREWX
TXC029-060130-
/O.NEW.KEWX.SV.W.0176.060506T0037Z-060506T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 830 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTH OF LACKLAND AFB...AND MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SEA WORLD...HELOTES...
WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...
SHAVANO PARK...SAN ANTONIO...OLMOS PARK...LIVE OAK...LEON VALLEY...
LEON SPRINGS...KIRBY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...
ELMENDORF...CROSS MOUNTAIN...CHINA GROVE AND ALAMO HEIGHTS.
LAT...LON 2969 9878 2927 9878 2915 9844 2927 9830
2942 9827 2970 9843
$$1 follow-up statement
000 WWUS54 KEWX 060056 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 755 PM CDT FRI MAY 5 2006 TXC029-060130- /O.CON.KEWX.SV.W.0176.000000T0000Z-060506T0130Z/ BEXAR TX- 755 PM CDT FRI MAY 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR BEXAR COUNTY... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOMERSET...OR ABOUT 10 MILES NORTH OF POTEET...MOVING EAST AT 15 MPH AND IS EXPECTED TO MOVE ACROSS SOUTHERN BEXAR COUNTY. THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS. THIS IS A DANGEROUS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2935 9870 2925 9880 2912 9843 2930 9834 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:36 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 5, 6:36 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 636 PM CDT FRI MAY 5 2006 .AVIATION... ANOTHER NIGHT OF SEVERE WEATHER. SHRA/TSRA CURRENTLY DEVELOPING W AND SW OF KSAT AND CURRENT MOTION IS NE. VFR WILL PREVAIL EXCEPT MVFR IN THE LOCATIONS THAT ARE NEAR OR IN TSRA...WITH A BRIEF PERIOD OF IFR IN THE VCNTY OF TSRA. MCS LIKELY LATER TONIGHT AND WILL MOVE E/SE THROUGH THE AREA AFTER MIDNIGHT AND THEN MOVG E SATURDAY MORNING. WINDS WILL REMAIN LIGHT EXCEPT IN OR NEAR TSRA. && .PREV DISCUSSION... (ISSUED 531 PM CDT FRI MAY 5 2006) UPDATE... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH #295 AND REESTABLISH NEAR TERM TEMP...DEWPOINT AND WIND TRENDS. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... (ISSUED 350 PM CDT FRI MAY 5 2006) DISCUSSION... SURFACE BOUNDARY ALONG A BRENHAM TO SAN MARCOS TO SAN ANGELO LINE WITH 850 MB BOUNDARY ALONG A CAMERON TO TEMPLE TO BROWNWOOD LINE. SERIES OF WEAK MID LEVEL SHORT-WAVES OUT AHEAD OF UPPER TROUGH OVER ARIZONA WITH STRONG UPPER DIFFLUENCE. PWS OF 1.3 TO 1.6 INCHES (135 PERCENT OF AVERAGE). THERE WILL BE ANOTHER ROUND OF STRONG TO SEVERE STORMS DURING THE OVERNIGHT HOURS. STORMS WILL DEVELOP OVER WESTERN TEXAS. THESE WILL ORGANIZE INTO AN MCS THAT WILL MOVE SOUTHEAST ALONG THE BOUNDARIES WITH CORFIDI VECTORS INTO SOUTH CENTRAL TEXAS LATE THIS EVENING AND TONIGHT. STRONG VERTICAL SHEAR, STEEP LAPSE RATES SUGGEST SEVERE STORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. CANNOT RULE OUT ISOLATED TORNADOES NEAR SURFACE BOUNDARIES DUE FAVORABLE HODOGRAPHS. ALSO THERE WILL BE STORM MERGES AND TRAINING AND SOME FLOODING IS LIKELY, SO WILL MAINTAIN FLASH FLOOD WATCH THROUGH TONIGHT. AFTER TONIGHT, MODELS BEGIN TO LACK CONSISTENCY AND CONSENSUS. THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WILL TREND TOWARD THE NAM. COULD BE SOME MORE MCS TYPE ACTIVITY, ESPECIALLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY AS SURFACE BOUNDARIES PERSIST AND WEAK UPPER SHORT-WAVES MOVE ACROSS TEXAS. MODELS IN EVEN GREATER DISAGREEMENT TUESDAY THROUGH FRIDAY AND SOME POSSIBILITY OF ANOTHER BOUNDARY SAGGING INTO THE AREA. HAVE KEPT SOME GHOST POPS AND ISOLATED MENTIONS. EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... AND WILSON. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR... BLANCO... BURNET... CALDWELL... COMAL... DE WITT... EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE... HAYS... KARNES... KENDALL... KERR... LAVACA... LEE... LLANO... MEDINA... REAL... TRAVIS... UVALDE... WILLIAMSON... AND WILSON. && 11/10
Hazardous weather outlook, May 5, 5:27 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT FRI MAY 5 2006 TXZ171>173-183>194-202>209-217>225-228-061030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST TEXAS TODAY AND SPREAD INTO OUR AREA THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH SATURDAY NIGHT. THE PRIMARY THREATS ASSOCIATED WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 5, 7:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL DEVINE 29.15N 98.90W
05/05/2006 M0.75 INCH MEDINA TX LAW ENFORCEMENT
&&
DCLocal storm report, May 5, 7:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL DEVINE 29.15N 98.90W
05/05/2006 M1.75 INCH MEDINA TX LAW ENFORCEMENT
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 63 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 5, 8:29 PM CDT | Tornado Warning | EWX | Atascosa | 31 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 59 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 65 min |
| May 6, 12:37 AM CDT | Tornado Warning | EWX | Burnet | 23 min |
| May 6, 12:53 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 6, 12:59 AM CDT | Tornado Warning | EWX | Burnet | 31 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| May 6, 1:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 6, 1:28 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 6, 2:09 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 81 min |
| May 6, 2:13 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 6, 2:19 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 6, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| May 6, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 68 min |
| May 6, 2:52 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| May 6, 2:59 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 60 min |
| May 6, 3:50 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| May 6, 4:12 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 6, 4:57 AM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 6, 5:06 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 54 min |
| May 6, 5:09 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 6, 5:12 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 33 min |
| May 6, 5:53 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 67 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | EWX | Blanco | 115 min |
| May 6, 6:39 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 6, 6:40 AM CDT | Flash Flood Warning | EWX | Real | 2 hr |
| May 6, 6:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 55 min |
| May 6, 7:08 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 67 min |
| May 6, 7:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 58 min |
| May 6, 7:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| May 6, 7:52 AM CDT | Flash Flood Warning | EWX | Kerr | 113 min |
| May 6, 8:04 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 116 min |
| May 6, 8:21 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 6, 8:28 AM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 82 min |
| May 6, 4:47 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 73 min |
| May 6, 6:55 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.